MAUDE Adverse Event Report: ICU MEDICAL, INC SMALLBORE EXT SET W/MICROCLAVE®, CLAMP, SPIROS

ICU MEDICAL, INC SMALLBORE EXT SET W/MICROCLAVE®, CLAMP, SPIROS
Model Number CH3147
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2014
Type of Reportable Event Malfunction
Event or Problem Description
Multiple chemo leakage incidents with use of ch3147 60" smallbore ext.Set with microclave spiros connections.It was reported that there have been three incidents where ch3147 set leakages originating "on outside of spiros where bonded" occurred; the chemo drugs were identified as rimotecan and doxanubicin.No patient involvement, prior to use.
 
Additional Manufacturer Narrative
Received 10 unused unit of ch3147 60" set w/microclave, spiros connectors, lot 262892.One uses unit with attached microclave, one used ch2000s spinning spiros, lot unk, and a 12ml monoject syringe that contained a red drug.Investigation: the used ch3147 was pressure leak tested @5psi and the spiros leaked.A microscopic examination of the spiros showed that the o-ring was dislodged.The other (b)(4) ea ch3147 were pressure tested and all passes in the activated and unactivated positions.The team identified several improvements on the press, test operations and welder station processing sequences, the automated assembly process now has a sensor that verifies the presence and proper placement of the o.

Brand Name
SMALLBORE EXT SET W/MICROCLAVE®, CLAMP, SPIROS
Common Device Name
SPIROS
Manufacturer (Section D)
ICU MEDICAL, INC
4455 atherton dr.
salt lake city UT 84123
Manufacturer (Section G)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa., 22790
MX   22790
Manufacturer Contact
reed covert
600 n. field dr
lake forest, IL 60045
MDR Report Key19554767
Report Number2025816-2014-00165
Device Sequence Number12463927
Product Code FPA
UDI-Device Identifier00840619033941
UDI-Public(01)00840619033941(17)180101(10)2626892
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2018
Device Model NumberCH3147
Device Catalogue NumberCH3147
Device Lot Number2626892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2014
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2014
Initial Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12ML MONOJECT SYRINGE.
Patient SexUnknown